Best answer: What happens if you call 911 for overdose?

What happens when you call an ambulance for an overdose?

Regardless of what you told the dispatcher, EMS will have naloxone — a medication that can reverse an opioid overdose — on hand. They’ll also have equipment to support the person’s breathing and heart while they wait for the naloxone to kick in.

Should I call an ambulance for an overdose?

An overdose is always a medical emergency. You should be concerned and phone an ambulance if they show any of these signs: Are unconscious or extremely drowsy. Are having a seizure.

Can u get in trouble for overdosing?

You may be arrested and charged with a crime if: The amount of drugs you possess is clearly beyond what is considered “personal use.” The drug overdose also involved a dangerous or deadly activity, such as a car accident involving injuries. You are on parole or probation.

Should I go to ER for overdose?

If you notice signs of overdose, including drug overdose, in Central California, call 911 or go to the nearest emergency room (ER).

What do paramedics do when someone overdoses?

The combative attitude of overdose patients gives paramedics extra incentive to revive them slowly, instead of all at once. By administering naloxone in 0.4 mg increments, and waiting 3 to 4 minutes between doses, they avoid accelerating the patient’s heart rate or causing them to vomit.

THIS IS IMPORTANT:  Where did paramedics start?

What does the hospital do when someone overdoses?

When they are taken in for an overdose, they will be administered with Narcan (naloxone), a life-saving injectable medication that reverses the effects of overdose medication. They “wake up” and begin breathing again almost immediately.

What to do if someone has an overdose?

How to Respond to an Overdose

  1. ​STEP 1: CALL FOR HELP (CALL 911) …
  2. STEP 2: CHECK FOR SIGNS OF OPIOID OVERDOSE. …
  3. STEP 3: SUPPORT THE PERSON’S BREATHING. …
  4. STEP 4: ADMINISTER NALOXONE (if you have access to it) …
  5. STEP 5: MONITOR THE PERSON’S RESPONSE. …
  6. Do’s and Don’ts in Responding to Opioid Overdose.

What should you do if someone overdoses?

If you suspect someone has overdosed, call 911 immediately and try to help the person onto his or her side to prevent choking.

Here are some of the most common symptoms of an overdose:

  1. Unresponsive or unconscious.
  2. Gasping, snoring, or no breathing at all.
  3. Shallow or slow breathing.
  4. Blue lips and blue fingertips.
  5. Clammy skin.

How long does it take to recover from an accidental overdose?

Though recovery of consciousness after drug overdose may occur within a day or two, the drug itself may not finally leave the brain for another one to three weeks, and at this late time a withdrawal syndrome can occur, with insomnia, restlessness, raised paradoxical (R.E.M.) sleep, epileptic phenomena, and even …